MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PACKAGING, FORMULA SHAVER (HAND CONTROL); BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

STRYKER ENDOSCOPY-SAN JOSE PACKAGING, FORMULA SHAVER (HAND CONTROL); BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 0375704500
Medical Device Problem Code Insufficient Cooling (1130)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the device heated up during the procedure producing a burnt plastic smell.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Alleged failure: the complaint should reference that both of the shaver handpieces heated up and felt warm to the touch.There was a smell of burnt plastic.I tested and could not re-create but still would like everything evaluated.Salesforce case number (b)(4).The failure alleged in the complaint record was not confirmed/duplicated during the product investigation.The probable root causes could be 1) excessive force applied to the cutter/burr by the user with poor or no suction during use.(excessive force may cause friction due to bur shaft assembly and housing assembly interaction.) (2) tissue blocking the suction pathway would prevent hot fluid from being removed from the joint.(3) poor arthroscopy pump suction.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.

Brand Name
PACKAGING, FORMULA SHAVER (HAND CONTROL)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key11041563
Report Number0002936485-2020-00545
Device Sequence Number1307906
Product Code GFA
UDI-Device Identifier07613327057638
UDI-Public07613327057638
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0375704500
Device Catalogue Number0375704500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1